MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3501610
Medical Device Problem Codes Material Rupture (1546); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, mentor received a 125cc mentor smooth round moderate profile saline breast prosthesis without any complaint information attached and it could not be associated with an existing complaint.On (b)(6) 2021, a leak test was performed in accordance with mentor's procedures.Findings revealed a tear near the valve.Mentor will report this conservatively and a supplemental report will be submitted when further clarifying information is made available.
 
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak test, and microscopic examination of the returned device.During the visual analysis of the returned sample sal smooth rnd diap 125cc, no apparent damage or visual anomalies were observed.Leak testing was performed in accordance with mentor's procedures.Findings revealed a tear near the valve.A microscopic examination was performed, and the cause of the tear could not be identified.As the authorization form for examination was not received, the product evaluation lab was limited to non-destructive testing.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: according to the product insert data sheet, the valve system can be damaged by improper use of the fill-tube stylet.Care should be taken that the stylet enters the valve smoothly.Use the thumb and forefinger to stabilize/support the valve seat and gently push the stylet tip into the valve opening.Overstressing the valve material may result in punctures or tears and subsequent deflation may occur.Use only the fill tube style provided with this product.Take care not to puncture the diaphragm valve or the shell with the stylet tip.Care must also be taken when the fill tube style is removed to prevent damage to the valve assembly.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Reason for device explant and/or reoperation: possible material rupture mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17007678
Report Number1645337-2023-06202
Device Sequence Number17713565
Product Code FWM
UDI-Device Identifier00081317001171
UDI-Public00081317001171
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2023
Device Model Number3501610
Device Catalogue Number3501610
Device Lot Number9404731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale